Hail, McIntosh
- When
- September 8, 2:40 AM CST to 2:46 AM CST
- Where
- McIntosh County, 10 mi SE of Wishek
- Measured
- 1.5 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 46.150, -99.400
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Sep 8, 2:15 AM CST, 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 315 AM CDT THU SEP 8 2005 .SHORT TERM...TODAY THROUGH SUNDAY NIGHT MAIN FORECAST HIGHLIGHT/CHALLENGE CONTINUES TO BE CONVECTIVE POTENTIAL THROUGH THE SHORT TERM. CURRENTLY...STRONG TO SEVERE THUNDERSTORMS ACROSS SOUTH CENTRAL AND SOUTHEASTERN NORTH DAKOTA WITH ACTIVE WARNINGS. THESE STORMS ARE BEING TRIGGERED FROM A SHORT WAVE EMBEDDED IN THE WESTERLY ZONAL FLOW. EXPECT THESE STORMS TO CONTINUE MOVING EASTWARD AND SHOULD BE OUT OF THE AREA BY SUNRISE. WILL KEEP LOW POPS IN FAR SOUTHEAST FOR ANY LINGERING SHOWER/THUNDERSTORM ACTIVITY. THE ATMOSPHERE REMAINS UNSTABLE WITH GOOD MOISTURE ADVECTION AND SUPPORTIVE SHEAR FOR ANOTHER ROUND OF STRONG THUNDERSTORMS THIS EVENING AND OVERNIGHT. WITH CAP IN PLACE WILL SEE ELEVATED STORMS INITIALLY BEFORE BECOMING MORE SURFACE BASED LATER ON IN THE EVENING. THERE ARE ALSO SOME WEAK VORT MAXES MOVING THROUGH THE REGION THAT MAY HELP IN INITIATING STORM ACTIVITY. SAME STORY ON FRIDAY EVENING AND OVERNIGHT INTO SATURDAY MORNING AS SURFACE TROUGH BEGINS MOVING THROUGH WESTERN/CENTRAL ND AND STRONG SHORT WAVE ENERGY IS ADVECTED NORTHEAST INTO THE NORTHERN PLAINS. FOR NOW KEPT SLIGHT CHANCE POPS AS THERE IS A STRONG CAP AND ALSO LATEST GFS AND NAM ARE HAVING TIMING ISSUES...NAM BRINGS THE SURFACE TROUGH THROUGH FASTER THAN THE GFS. WILL NEED TO INCREASE/DECREASE POPS LATER ONCE THINGS BECOME MORE CLEAR. MADE NO CHANGES TO POP/WX AFTER 12Z SAT...KEPT SLIGHT CHANCE IN FOR SATURDAY MORNING/AFTERNOON AND DRIED THINGS OUT AFTER 0Z SUNDAY. MADE LITTLE CHANGES TO TEMP GRIDS. WARM TODAY...WARMER FRIDAY...THEN COOLING THINGS OFF FOR SATURDAY. .LONG TERM...SUNDAY THROUGH THURSDAY SHORT WAVES IN SOUTHWEST FLOW WILL CAUSE PERIODS OF CONVECTIVE PRECIPITATION UNTIL FLOW BECOMES ZONAL ON WEDNESDAY. A SLIGHT CHANCE OF PRECIP WAS ADDED TO THE FORECAST MONDAY...OTHERWISE NO SIGNIFICANT CHANGE TO FORECAST. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && NH/LM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 439 AM CDT WED SEP 7 2005 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-080939- ADAMS-BILLINGS-BOTTINEAU-BOWMAN-BURKE-BURLEIGH-DICKEY-DIVIDE-DUNN- EMMONS-FOSTER-GOLDEN VALLEY-GRANT-HETTINGER-KIDDER-LA MOURE-LOGAN- MCHENRY-MCINTOSH-MCKENZIE-MCLEAN-MERCER-MORTON-MOUNTRAIL-OLIVER- PIERCE-RENVILLE-ROLETTE-SHERIDAN-SIOUX-SLOPE-STARK-STUTSMAN-WARD- WELLS-WILLIAMS- INCLUDING THE CITIES OF...WILLISTON...MINOT...JAMESTOWN... DICKINSON...CROSBY...BOWMAN...BOTTINEAU...BISMARCK...MANDAN... WATFORD CITY...WASHBURN...STANLEY...RUGBY...MOTT...MEDORA...LINTON... HETTINGER...HARVEY...ELLENDALE...CARRINGTON...BEULAH...BELCOURT... BEACH AND ASHLEY 439 AM CDT WED SEP 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT. THE MAIN THREATS WITH THE STRONGER STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. HEINERT
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
301 AM CDT THU SEP 08 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 AM HAIL STANTON 47.32N 101.38W
09/08/2005 1.00 INCH MERCER ND LAW ENFORCEMENT
&&
SWICHEThe Aberdeen radar (KABR), 109 km away, was scanning. The volume nearest the first event began at 08:41 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2005Every state in 2005This day in weather historyWarnings in North Dakota, September 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5471692.